Alert archive / Kansas / River Flood Warnings in 2020
River Flood Warning 79, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 14, 2020, 8:57 PM CDT for Bourbon County, Kansas. It took effect at May 15, 2020, 5:05 PM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- May 14, 2020, 8:57 PM CDT (01:57 UTC)
- In effect from
- May 15, 2020, 5:05 PM CDT
- Expired
- May 16, 2020, 6:13 AM CDT
- In force
- 13 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 19.03 ft at May 15, 2020, 9:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
854
WGUS43 KSGF 150157
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
857 PM CDT Thu May 14 2020
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Kansas...
Little Osage River at Fulton affecting Bourbon County.
.This warning is based on future forecast precipitation amounts of
2 to 3 inches during the next 48 hours near the river basin(s).
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
KSC011-151356-
/O.NEW.KSGF.FL.W.0079.200515T2205Z-200517T1312Z/
/FTNK1.2.ER.200515T2205Z.200516T0600Z.200516T1312Z.NO/
857 PM CDT Thu May 14 2020
...For the Little Osage River at Fulton...
* At 8:15 PM Thursday The stage was 7.4 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
afternoon and continue to rise to near 25.4 feet by early Saturday
morning. The river will fall below flood stage by Saturday morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.
Farmland at the gage site becomes covered by flood waters, and
Highway 31, east of town becomes flooded. Highway 31, four miles
west of Fulton has flood waters four to six feet in depth.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Fulton 22 7.4 Thu 08 PM 22.9 7.9 6.4
&&
LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
3801 9475 3803 9475 3802 9471 3801 9465
3800 9462
$$4 follow-up statements
880
WGUS83 KSGF 150159
FLSSGF
Flood Statement
National Weather Service Springfield MO
859 PM CDT Thu May 14 2020
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
Sac River near Caplinger Mills affecting Cedar County
...The Flood Warning continues for the following rivers in Kansas...
Little Osage River at Fulton affecting Bourbon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-151658-
/O.CON.KSGF.FL.W.0079.200515T2205Z-200517T1312Z/
/FTNK1.2.ER.200515T2205Z.200516T0600Z.200516T1312Z.NO/
859 PM CDT Thu May 14 2020
...For the Little Osage River at Fulton...
* At 8:15 PM Thursday The stage was 7.4 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by tomorrow afternoon and
continue to rise to near 25.4 feet by early Saturday morning. The
river will fall below flood stage by Saturday morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.
Farmland at the gage site becomes covered by flood waters, and
Highway 31, east of town becomes flooded. Highway 31, four miles
west of Fulton has flood waters four to six feet in depth.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Fulton 22 7.4 Thu 08 PM 8.7 22.9 7.9
&&
LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
3801 9475 3803 9475 3802 9471 3801 9465
3800 9462
$$
MOC217-151658-
/O.EXT.KSGF.FL.W.0077.200515T1516Z-200519T1251Z/
/HTNM7.1.ER.200515T1516Z.200517T0000Z.200518T1251Z.NO/
859 PM CDT Thu May 14 2020
...For the Little Osage River near Horton...
* At 8:45 PM Thursday The stage was 36.7 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late morning and
continue to rise to near 43.7 feet by Saturday evening. The river
will fall below flood stage by Monday morning.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
Low lying areas along Route D near Stotesbury flood.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Horton 41 36.7 Thu 09 PM 39.2 43.2 43.6
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC039-151658-
/O.EXT.KSGF.FL.W.0078.000000T0000Z-200518T0600Z/
/CMZM7.2.ER.200514T1640Z.200516T0000Z.200517T0600Z.NO/
859 PM CDT Thu May 14 2020
...For the Sac River near Caplinger Mills...
* At 8:45 PM Thursday The stage was 14.1 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue
to rise to near 19.4 feet by tomorrow evening. The river will fall
below flood stage by early Sunday morning.
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach
approximately three feet in depth at the Caplinger Mills
Campground.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Sac River Basin
Caplinger Mills 16 14.1 Thu 09 PM 16.2 16.2 15.7
&&
LAT...LON 3785 9382 3774 9374 3770 9374 3770 9377
3772 9377 3773 9380 3779 9382 3781 9385
3785 9384
$$
MOC217-151658-
/O.EXT.KSGF.FL.W.0076.000000T0000Z-200519T1200Z/
/NVDM7.1.ER.200514T1312Z.200516T1200Z.200518T1200Z.NO/
859 PM CDT Thu May 14 2020
...For the Marmaton River near Nevada...
* At 8:45 PM Thursday The stage was 21.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.0 feet by
Saturday morning. The river will fall below flood stage Monday
morning.
* Impact...At 26.0 feet...Moderate flooding occurs at the gage site.
Flood waters affect the Old U.S. Highway 71 Bridge North of Nevada
and the south bound lane of Highway 71 near the junction of Douglas
Branch and the Marmaton River.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 21.1 Thu 09 PM 21.6 25.0 23.2
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$942
WGUS83 KSGF 151445
FLSSGF
Flood Statement
National Weather Service Springfield MO
945 AM CDT Fri May 15 2020
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Little Osage River at Fulton affecting Bourbon County
Little Osage River near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
Sac River near Caplinger Mills affecting Cedar County
...The Flood Warning continues for the following rivers in
Missouri...
Osage River at Taberville affecting St. Clair County
.Heavy rainfall Friday caused river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-160544-
/O.EXT.KSGF.FL.W.0079.200516T0930Z-200517T1822Z/
/FTNK1.1.ER.200516T0930Z.200516T1200Z.200516T1822Z.NO/
945 AM CDT Fri May 15 2020
...For the Little Osage River at Fulton...
* At 9:15 AM Friday The stage was 17.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 23.0 feet by tomorrow morning. The river will fall
below flood stage by tomorrow early afternoon.
* Impact...At 22.0 feet...Minor flooding begins at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Fulton 22 17.2 Fri 09 AM 23.0 8.3 7.4
&&
LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
3801 9475 3803 9475 3802 9471 3801 9465
3800 9462
$$
MOC217-160544-
/O.EXT.KSGF.FL.W.0077.200515T1443Z-200519T1120Z/
/HTNM7.1.ER.200515T1133Z.200517T1200Z.200518T1120Z.NO/
945 AM CDT Fri May 15 2020
...For the Little Osage River near Horton...
* At 8:45 AM Friday The stage was 41.6 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.4 feet by
Sunday morning. The river will fall below flood stage Monday
morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 41.6 Fri 09 AM 42.8 43.4 40.9
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC217-160544-
/O.EXT.KSGF.FL.W.0076.000000T0000Z-200519T1800Z/
/NVDM7.1.ER.200514T1312Z.200516T1800Z.200518T1800Z.NO/
945 AM CDT Fri May 15 2020
...For the Marmaton River near Nevada...
* At 8:45 AM Friday The stage was 21.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.2 feet by
tomorrow early afternoon. The river will fall below flood stage
Monday early afternoon.
* Impact...At 26.0 feet...Moderate flooding occurs at the gage site.
Flood waters affect the Old U.S. Highway 71 Bridge North of Nevada
and the south bound lane of Highway 71 near the junction of Douglas
Branch and the Marmaton River.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Marmaton River Basin
Nevada 20 21.7 Fri 09 AM 25.1 23.7 20.9
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$
MOC185-160544-
/O.CON.KSGF.FL.W.0081.200519T0000Z-200521T1500Z/
/TBVM7.1.ER.200519T0000Z.200519T1200Z.200520T1500Z.UU/
945 AM CDT Fri May 15 2020
...For the Osage River at Taberville...
* At 8:45 AM Friday The stage was 17.6 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Monday evening and continue to
rise to near 23.3 feet by Tuesday morning. The river will fall
below flood stage by late Wednesday morning.
* Impact...At 23.3 feet...The handicapped access to the Osage River
launch area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Osage River Basin
Taberville 23 17.6 Fri 09 AM 20.1 21.6 22.6
&&
LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
3798 9398 3799 9406 3805 9406 3803 9400
3802 9390
$$
MOC039-160544-
/O.EXT.KSGF.FL.W.0078.000000T0000Z-200517T2217Z/
/CMZM7.1.ER.200514T1640Z.200516T1200Z.200516T2217Z.NO/
945 AM CDT Fri May 15 2020
...For the Sac River near Caplinger Mills...
* At 8:45 AM Friday The stage was 13.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 17.1 feet by tomorrow morning. The river will fall below
flood stage by tomorrow afternoon.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Sac River Basin
Caplinger Mills 16 13.6 Fri 09 AM 17.1 14.5 11.8
&&
LAT...LON 3785 9382 3774 9374 3770 9374 3770 9377
3772 9377 3773 9380 3779 9382 3781 9385
3785 9384
$$279
WGUS83 KSGF 160147
FLSSGF
Flood Statement
National Weather Service Springfield MO
847 PM CDT Fri May 15 2020
...The Flood Warning continues for the following rivers in
Missouri...Kansas...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Little Osage River at Fulton affecting Bourbon County
Little Osage River near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
Osage River at Taberville affecting St. Clair County
Sac River near Caplinger Mills affecting Cedar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-161646-
/O.CON.KSGF.FL.W.0082.000000T0000Z-200517T0834Z/
/BIGM7.1.ER.200516T0024Z.200516T1200Z.200517T0234Z.NO/
847 PM CDT Fri May 15 2020
...For the Big Piney below Fort Leonard Wood East Gate...
* At 8:00 PM Friday The stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.0 feet by
tomorrow morning. The river will fall below flood stage tomorrow
late evening.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250
Training Area and Highway J east of Fort Wood East Gage.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Big Piney River
Fort Leonard Wo 8 8.4 Fri 08 PM 10.0 6.4 5.0
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
KSC011-161646-
/O.CON.KSGF.FL.W.0079.200516T0930Z-200517T1822Z/
/FTNK1.1.ER.200516T0930Z.200516T1200Z.200516T1822Z.NO/
847 PM CDT Fri May 15 2020
...For the Little Osage River at Fulton...
* At 8:15 PM Friday The stage was 19.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 23.0 feet by tomorrow morning. The river will fall
below flood stage by tomorrow early afternoon.
* Impact...At 22.0 feet...Minor flooding begins at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Fulton 22 19.0 Fri 08 PM 23.0 8.3 7.4
&&
LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
3801 9475 3803 9475 3802 9471 3801 9465
3800 9462
$$
MOC217-161646-
/O.CON.KSGF.FL.W.0077.000000T0000Z-200519T1120Z/
/HTNM7.1.ER.200515T1133Z.200517T1200Z.200518T1120Z.NO/
847 PM CDT Fri May 15 2020
...For the Little Osage River near Horton...
* At 7:45 PM Friday The stage was 42.4 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.4 feet by
Sunday morning. The river will fall below flood stage Monday
morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 42.4 Fri 08 PM 42.8 43.4 40.9
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC217-161646-
/O.CON.KSGF.FL.W.0076.000000T0000Z-200520T1845Z/
/NVDM7.1.ER.200514T1312Z.200517T0600Z.200519T1845Z.NO/
847 PM CDT Fri May 15 2020
...For the Marmaton River near Nevada...
* At 7:45 PM Friday The stage was 22.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.7 feet by
early Sunday morning. The river will fall below flood stage
Tuesday early afternoon.
* Impact...At 24.0 feet...The county road west of the gage, Minnie
Ball Road, is impassable.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Marmaton River Basin
Nevada 20 22.3 Fri 08 PM 23.3 24.5 22.6
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$
MOC185-161646-
/O.CON.KSGF.FL.W.0081.200519T0000Z-200521T1500Z/
/TBVM7.1.ER.200519T0000Z.200519T1200Z.200520T1500Z.UU/
847 PM CDT Fri May 15 2020
...For the Osage River at Taberville...
* At 7:45 PM Friday The stage was 18.7 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Monday evening and continue to
rise to near 23.3 feet by Tuesday morning. The river will fall
below flood stage by late Wednesday morning.
* Impact...At 23.3 feet...The handicapped access to the Osage River
launch area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Osage River Basin
Taberville 23 18.7 Fri 08 PM 20.1 21.6 22.6
&&
LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
3798 9398 3799 9406 3805 9406 3803 9400
3802 9390
$$
MOC039-161646-
/O.CON.KSGF.FL.W.0078.000000T0000Z-200517T2217Z/
/CMZM7.1.ER.200514T1640Z.200516T0600Z.200516T2217Z.NO/
847 PM CDT Fri May 15 2020
...For the Sac River near Caplinger Mills...
* At 7:45 PM Friday The stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by
around midnight. The river will fall below flood stage tomorrow
afternoon.
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach
approximately three feet in depth at the Caplinger Mills
Campground.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Sac River Basin
Caplinger Mills 16 16.9 Fri 08 PM 18.0 14.5 11.8
&&
LAT...LON 3785 9382 3774 9374 3770 9374 3770 9377
3772 9377 3773 9380 3779 9382 3781 9385
3785 9384
$$270
WGUS83 KSGF 161113
FLSSGF
Flood Statement
National Weather Service Springfield MO
613 AM CDT Sat May 16 2020
...The Flood Warning is cancelled for the following rivers in
Kansas...
Little Osage River at Fulton affecting Bourbon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-161143-
/O.CAN.KSGF.FL.W.0079.000000T0000Z-200517T1822Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
613 AM CDT Sat May 16 2020
The Flood Warning has been cancelled for:
The Little Osage River at Fulton.
* At 5:15 AM Saturday The stage was 16.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river crested below flood stage at 19.0 feet. The
river will fall to 8.6 feet by Sunday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Little Osage River Basin
Fulton 22 16.0 Sat 05 AM 8.6 7.7 5.8
&&
LAT...LON 3798 9462 3799 9466 3799 9471 3801 9474
3801 9475 3803 9475 3802 9471 3801 9465
3800 9462
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 14, 6:22 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 14, 6:22 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
622 PM CDT Thu May 14 2020
...Updated for 00Z Aviation Discussion...
.SHORT TERM...(This evening through Friday)
Issued at 130 PM CDT Thu May 14 2020
The immediate concern for this afternoon is the potential for
scattered convection to breakout across southwest Missouri.
Current boundary layer conditions exhibit a a plume of mid 60s
dewpoints beneath an area of steepening mid-level lapse rates on
the order of 7.5-8.0 C/km. This has resulted in MLCAPE values
near 2000 J/kg. One inhibiting factor for storm development
continues to be a capping inversion. However, as adequate surface
heating continues across the region, the expectation is for the
cap to erode; allowing parcels to become surface based.
The amount of deep-layer shear (30 kts) remains somewhat
underwhelming for supercell development, and so the storm mode
will likely favor multi-cells. A couple of these afternoon and
early evening storms could produce large hail to the size of half-
dollars and damaging wind gusts to 60 MPH.
Some convective-allowing models (CAMS) suggest these storms
persist across southwest Missouri from 20z-02z (3pm-9pm).
Attention then quickly turns toward this evening as thunderstorms
develop south of the I-70 corridor in eastern Kansas and begin
propagating southeastward in association with a sagging cold
front. CAPE and shear profiles will favor large hail to the size
of half dollars and damaging thunderstorm wind gusts. As these
storms congeal and grow upscale into a QLCS, the tornado threat
will be low. With the 0-3 km shear vectors not positioned line-
normal, and only 25 kts of shear, a balanced cold pool with
embedded mesovorts just does not seem likely.
Flash flooding will be of great concern overnight with the
potential for very heavy rainfall rates (PWATs nearing 90th
percentile for this time of year). CAMs continue to suggest
differing solution on how the QLCS will propagate overnight, but
confidence in training thunderstorms is greatest in locations west
of US HWY 65 where down-wind propagation is favored, favoring a
slow east- southeast motion of the system cold pool.
With already moist antecedent conditions and elevated streamflows,
a Flash Flood Watch has been issued for portions of eastern Kansas
and western Missouri, where between 1-3 inches of rainfall is
expected with locally higher amounts possible, per the latest HREF
and NBM probabilistic data.
Convection will likely linger well into Friday morning as the
surface cold front slows to a crawl and warm/moist isentropic
ascent continues to glide into the region from the Gulf of Mexico.
As we get into Friday afternoon and evening, there is some
uncertainty on whether the boundary layer will be able to recover
quickly enough to support additional deep moist convection,
especially if outflow/rain-cooled air dives as far south as the
ARKLATEX region.
.LONG TERM...(Saturday through Thursday)
Issued at 130 PM CDT Thu May 14 2020
This weekend could offer yet another round of at least moderate
rainfall. By Saturday, a northern stream shortwave over the
northern Plains may phase together with a closed low over the Red
River Valley. The net result would be another deep moisture fetch
streaming off the Gulf of Mexico and into the Ozarks ahead of
another cold front. At this time, confidence is still low on any
additional ranges of precip during the Saturday/Sunday timeframe,
but it offers the potential to be wet and active.
Then, by Monday, a switch gets flipped. The GEFS continues to show
an anomalous 500- mb ridge building across the central Plains with
surface temperatures warming into the 80s by Tuesday through
Thursday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 622 PM CDT Thu May 14 2020
Isolated to scattered storms were found over portions of southern
Missouri early this evening, with the activity to the east of the
TAF sites. Expect VFR flight conditions trough the evening hours
with generally quiet weather. However, a line of thunderstorms
will be forming to the northwest of the area then pushing
southeast across southern Missouri after midnight. At this time
best time frame for impacting the TAF sites re 08Z-11Z at SGF and
KJLN and 11Z-13Z at KBBG. MVFR to local IFR conditions are
expected within this line of storms, that will be capable of
producing gusty winds and hail. One these storms pass, lingering
showers will prevail through midday followed by improving
conditions back into VFR category.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from midnight CDT tonight through Friday
morning for MOZ055>057-066>069-077>080-088-089-093-094-101-
102.
KS...Flash Flood Watch from midnight CDT tonight through Friday
morning for KSZ073-097-101.
&&
SHORT TERM...Albano
LONG TERM...Albano
AVIATION...RaberdingHazardous weather outlook, May 14, 7:52 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 752 PM CDT Thu May 14 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 752 PM CDT Thu May 14 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. DISCUSSION... Widely scattered thunderstorms will exit the eastern Ozarks this evening. Cloud to ground lightning will be the primary potential hazard. A line of thunderstorms will then push southeast across portions of the outlook area overnight. This line is initially expected to push into southeastern Kansas and west-central Missouri around midnight before making its way south into southern Missouri during the predawn hours. Damaging wind gusts to 60 mph and hail up to the size of half dollars will be the primary potential severe weather hazards with this line of storms. The risk for any tornadoes looks very limited and would mainly be confined to areas north of Interstate 44. This line of storms will also produce frequent cloud to ground lightning and heavy rainfall rates. This may lead to flash flooding, especially near and west of an Osage Beach to Bolivar to Cassville line. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will likely be ongoing Friday morning across southern Missouri with a marginal risk for a strong to severe storm or two. Thunderstorms will then remain possible at times into early Sunday. There will be a continued risk for flooding through at least Saturday, especially for locations that receive multiple rounds of heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later tonight for much of the area, mainly after midnight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, May 14, 4:28 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL GLIDEWELL 37.31N 93.33W
05/14/2020 U1.00 INCH GREENE MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
SSLLocal storm report, May 14, 5:11 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 1 ENE SEYMOUR 37.15N 92.75W
05/14/2020 E1.00 INCH WEBSTER MO TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&
SSLLocal storm report, May 14, 6:24 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HEAVY RAIN AVA 36.95N 92.66W
05/14/2020 E1.30 INCH DOUGLAS MO PUBLIC
HEAVY RAIN SINCE 5:43 PM. SOME MINOR STREET
FLOODING.
&&
SSLLocal storm report, May 14, 6:58 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG AVA 36.95N 92.66W
05/14/2020 DOUGLAS MO PUBLIC
TREE LIMBS AND POWER LINES DOWN IN AVA.
&&
SSLSpecial weather statement, May 14, 8:17 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Springfield MO 817 PM CDT Thu May 14 2020 MOZ082-150215- Texas MO- 817 PM CDT Thu May 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TEXAS COUNTY UNTIL 915 PM CDT... At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near Cabool, or 11 miles east of Mountain Grove, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cabool... Houston... Summersville... Raymondville... Yukon... Hartshorn... Solo... Simmons... Elk Creek... Eunice... LAT...LON 3707 9214 3725 9215 3739 9165 3714 9166 TIME...MOT...LOC 0117Z 248DEG 15KT 3717 9207 Raberding
Local storm report, May 14, 8:27 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 PM CDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HEAVY RAIN MOUNTAIN GROVE 37.13N 92.26W
05/14/2020 M1.26 INCH WRIGHT MO LAW ENFORCEMENT
HEAVY RAIN REPORT WITH SOME STREET FLOODING.
&&
SSLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:01 AM CDT | Flash Flood Warning | SGF | Bourbon | 6 hr |
| May 15, 2:03 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 57 min |
| May 15, 8:32 AM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 5 hr |
Nearby
River Flood Warnings in Kansas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.